Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 57, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 10, 2013, 8:59 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2013, 8:59 AM HST (18:59 UTC)
- Expired
- Nov 11, 2013, 9:07 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWHW70 PHFO 101859 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 859 AM HST SUN NOV 10 2013 ...WIND ADVISORY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI THROUGH TONIGHT... .STRONG HIGH PRESSURE WILL STRENGTHEN FAR NORTH-NORTHWEST OF THE STATE...BRINGING STRONG NORTHEAST WINDS TO THE ISLANDS. A LOW PRESSURE SYSTEM WILL FORM BETWEEN US AND THE HIGH TONIGHT...WHICH WILL CAUSE WINDS TO DIMINISH RAPIDLY BY MONDAY. HIZ001>022-110800- /O.NEW.PHFO.WI.Y.0057.131110T1900Z-131111T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET 859 AM HST SUN NOV 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGES EXPOSED TO THE NORTHEAST WINDS...AND ACROSS LEEWARD SECTIONS DOWNWIND OF STEEP TERRAIN. * TIMING...WINDS WILL PEAK THIS AFTERNOON AND EVENING...THEN BEGIN TO DIMINISH OVERNIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRAVENDER
3 follow-up statements
540 WWHW70 PHFO 110224 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 424 PM HST SUN NOV 10 2013 ...WIND ADVISORY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI THROUGH TONIGHT... .STRONG HIGH PRESSURE WILL STRENGTHEN FAR NORTH-NORTHWEST OF THE STATE...BRINGING STRONG NORTHEAST WINDS TO THE ISLANDS. A LOW PRESSURE SYSTEM WILL FORM BETWEEN US AND THE HIGH TONIGHT...WHICH WILL CAUSE WINDS TO DIMINISH RAPIDLY BY MONDAY. HIZ001>022-111530- /O.CON.PHFO.WI.Y.0057.000000T0000Z-131111T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET 424 PM HST SUN NOV 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTHEAST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGES EXPOSED TO THE NORTHEAST WINDS...AND ACROSS LEEWARD SECTIONS DOWNWIND OF STEEP TERRAIN. * TIMING...WINDS WILL PEAK THIS EVENING...THEN BEGIN TO DIMINISH OVERNIGHT. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BRAVENDER
391 WWHW70 PHFO 111308 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 AM HST MON NOV 11 2013 ...WIND ADVISORY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI THROUGH NOON TODAY... .A ROBUST HIGH PRESSURE SYSTEM FAR NORTH-NORTHWEST OF THE STATE WILL DRIVE STRONG NORTHEAST WINDS THIS MORNING. A LOW PRESSURE SYSTEM WILL FORM BETWEEN US AND THE HIGH TODAY WHICH WILL CAUSE WINDS TO DIMINISH RAPIDLY BY THIS AFTERNOON. HIZ001>022-112200- /O.EXT.PHFO.WI.Y.0057.000000T0000Z-131111T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET 308 AM HST MON NOV 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHEAST 15 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH. WINDS WILL BE STRONGEST NEAR RIDGES EXPOSED TO THE NORTHEAST WINDS...AND ACROSS LEEWARD SECTIONS DOWNWIND OF STEEP TERRAIN. * TIMING...WINDS WILL MAINTAIN THROUGH THE MORNING AND BEGIN TO WEAKEN BY THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
803 WWHW70 PHFO 111907 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 907 AM HST MON NOV 11 2013 ...WIND ADVISORY CANCELLED... HIZ001>022-112015- /O.CAN.PHFO.WI.Y.0057.000000T0000Z-131111T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI... HANA...MAKAWAO...KIHEI...MAKENA... HALEAKALA NATIONAL PARK ABOVE 6000 FEET 907 AM HST MON NOV 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THOUGH STILL BREEZY...WINDS HAVE DROPPED BELOW ADVISORY LEVELS AND WILL CONTINUE TO SLOWLY DIMINISH TODAY. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:55 AM HST, 5 hours 4 minutes earlier.
Area forecast discussion, Nov 10, 3:55 AM HST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 355 AM HST SUN NOV 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH IS COMBINING WITH A MOIST UNSTABLE AIRMASS TO KEEP POTENTIAL FOR HEAVY RAIN OVER MAUI COUNTY TODAY. ALSO...A SLIGHT CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE SMALLER ISLANDS THROUGH THIS AFTERNOON AS A WEAKENING SURFACE BOUNDARY REMAINS LOCATED AROUND OAHU. STRONGER NORTHEASTERLY WINDS WILL ESTABLISH DURING THE NEXT COUPLE OF DAYS BEHIND THE SURFACE BOUNDARY. WINDS AND RAIN WILL DIMINISH BY MID-WEEK...ALTHOUGH WE MAY SEE AN INCREASE IN SHOWERS AGAIN LATE IN THE WEEK. && .DISCUSSION... AN UPPER LEVEL TROUGH AXIS IS SLOWLY MOVING SE ACROSS THE CENTRAL PORTIONS OF THE ALOHA STATE ORIENTED E TO W. A SHORTWAVE TROUGH IS LOCATED AROUND 250 MILES N OF OAHU...PUSHING S AT ABOUT 20 MPH. MEANWHILE...A SFC BOUNDARY ASSOCIATED WITH A LOW FAR NE OF THE ISLANDS IS EXTENDING ACROSS OAHU. LATEST SATELLITE AND MODEL ANALYSES SUGGEST THIS SFC BOUNDARY IS LOOSING SPEED AND MAY BECOME STATIONARY LATER THIS MORNING. SHOWERS ASSOCIATED WITH THE LEADING EDGE OF THE FRONT WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND LOCALIZED HEAVY RAIN OVER MAUI COUNTY...THE KAIWI CHANNEL WATERS AND POSSIBLY OVER NORTHERN PORTIONS OF THE BIG ISLAND DURING THE MORNING HOURS. THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH NOON TODAY FOR MAUI COUNTY...AND IS NO LONGER IN EFFECT FOR THE REST OF THE ISLANDS. AT 3 AM HST...DATA FROM THE DOPPLER RADAR NETWORK WAS SHOWING FREQUENT SHOWERS AFFECTING MUCH OF MAUI COUNTY WITH HEAVIEST RAINFALL OVER WINDWARD E SLOPES OF HALEAKALA. THE HEAVY RAIN OVER E OAHU HAS NOW ENDED. MAINLY SCATTERED SHOWERS ARE STILL LINGERING OVER CENTRAL KAUAI. RAINFALL ACCUMULATIONS RANGE FROM HALF AN INCH ON THE AVERAGE TO OVER 3 INCHES WITH THE HEAVIEST SHOWERS. MAUI COUNTY RESIDENTS LIVING IN AREAS PRONE TO FLOODING MUST REMAIN VIGILANT AND WELL INFORMED WITH THE LATEST WARNINGS AND ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE IN HONOLULU BY MONITORING THE NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS. THE HEAVIER SHOWER ACTIVITY WILL REMAIN FOCUSED OVER WINDWARD SLOPES OF THE SMALLER ISLANDS. ALSO...SATELLITE AND RADAR ANALYSES SUGGEST ENHANCED COLD CLOUD TOPS HOVERING THE 15 TO 20 THOUSAND FEET RANGE. THEREFORE...WILL CONTINUE TO CARRY A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL THE SMALLER ISLANDS AND MUCH OF THE COASTAL WATERS N OF THE ISLANDS THROUGH THIS AFTERNOON. ENHANCED SHOWERS SHOULD LINGER AROUND THE BIG ISLAND THROUGH MON OR TUE. MEANWHILE...MODELS DEVELOP A STRONG SFC HIGH PRESSURE SYSTEM FAR NW OF THE ISLANDS DURING THE NEXT COUPLE OF DAYS...WHICH BRINGS STRONG AND GUSTY NE WINDS BEHIND THE SFC FRONT. PRESSURE GRADIENTS WILL BECOME TIGHT ENOUGH TO GENERATE BREEZY CONDITIONS ACROSS THE ALOHA STATE LATER TODAY...AND POSSIBLY THROUGH MON AFTERNOON. GLOBAL MODELS SHOW A GENERAL PICTURE FOR THE EXTENDED FORECAST DOMINATED BY A CUT-OFF LOW DEVELOPING FAR NE OF THE ISLAND CHAIN...WHICH GRADUALLY RETROGRADES W. BY TUE...WINDS WILL BEGIN TO WEAKEN AS THE LOW STRENGTHENS AND SHIFTS THE SFC RIDGE SOUTHWARD TOWARDS THE ISLANDS. A BRIEF PERIOD OF DRIER LOW-LEVEL AIR IS EXPECTED BY MID WEEK BEHIND THE DECAYING SFC FRONT. && .AVIATION... WIDESPREAD LOW CLOUDINESS AND SHOWERS...AND ISOLATED THUNDERSTORMS... WILL BRING EXTENDED PERIODS OF MVFR CONDITIONS OVER MUCH OF THE STATE...ESPECIALLY IN WINDWARD AND MAUKA SECTIONS. THE CONDITIONS WILL BE CONCENTRATED OVER OAHU AND MAUI COUNTY...AND LATER OVER THE BIG ISLAND. CONDITIONS HAVE EASED FOR THE TIME BEING ON KAUAI...BUT WILL LIKELY RETURN TO SOME EXTENT LATER TODAY. AN AIRMET FOR MOUNTAIN OBSCURATION IS CURRENTLY IN EFFECT FOR ALL ISLANDS EXCEPT THE BIG ISLAND...AS IS AN AIRMET FOR LOW LEVEL TURBULENCE AS TRADE WINDS BECOME FRESH TO STRONG. && .MARINE... INCREASING TRADES ARE BRINGING SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL HAWAIIAN WATERS. TRADE WIND SPEEDS MAY APPROACH GALE FORCE OVER SOME PARTS OF THE COASTAL WATERS THROUGH MON. EXPECT THE TRADES TO GRADUALLY TAPER OFF MON NIGHT INTO TUE. INCREASING N AND NW SWELLS IS PRODUCING LARGER SURF ALONG EXPOSED N FACING SHORES OF MOST ISLANDS. ALSO...A LARGE SHORT-PERIOD N/NE SWELL IS CONTRIBUTING SURF HEIGHTS NEAR OR AT HIGH SURF ADVISORY THRESHOLDS ALONG EXPOSED N AND E FACING SHORES OF THE ISLANDS. IT COULD ALSO CAUSE PROBLEMS WITH SURGES IN N FACING HARBORS THROUGH MON AFTERNOON. ANOTHER SIGNIFICANT N SWELL ARRIVING TUE NIGHT WILL LIKELY BUILD WELL ABOVE THE HIGH SURF ADVISORY THRESHOLD ALONG N FACING SHORES ON WED. IN FACT...SURF ALONG N FACING SHORES MAY APPROACH THE HIGH SURF WARNING CRITERIA WED. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON TODAY FOR MOLOKAI-LANAI-MAUI. HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- CENTRAL OAHU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR ALL HAWAIIAN WATERS- && DISCUSSION/MARINE...REYNES AVIATION...KINEL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:06 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 9, 2:42 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 9, 3:45 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 47 hr |
| Nov 9, 5:42 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 9, 8:05 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 9, 8:35 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Nov 9, 10:52 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 9, 11:29 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Nov 10, 12:28 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Nov 10, 1:38 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Nov 10, 1:52 AM HST | Areal Flood Advisory | HFO | Honolulu | 6 hr |
| Nov 10, 2:05 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Nov 10, 4:16 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.